Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2001, 5:23 PM CDT for Perry County, Missouri; Jackson County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2001, 5:23 PM CDT (22:23 UTC)
- Expired
- May 23, 2001, 6:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 232223
SVRPAH
ILC077-MOC157-232330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT WED MAY 23 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERRY COUNTY IN SOUTHEAST MISSOURI
JACKSON COUNTY IN SOUTHERN ILLINOIS
* UNTIL 630 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALTENBURG...MOVING EAST AT 35 MPH.
STRONG DAMAGING WIND AND LARGE HAIL IS LIKELY WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3781 8986 3760 8961 3766 8922 3793 8923
3782 8964
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:40 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 23, 2:40 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT WED MAY 23 2001 ON THE LATEST WEATHER MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER SOUTHEAST MINNESOTA WITH A TROUGH OF LOW PRESSURE EXTENDING SOUTH ACROSS EASTERN MISSOURI...JUST WEST OF STL...INTO ARKANSAS. WATER VAPOR IMAGERY CONTINUES TO SHOW LARGE UPPER LOW SPINNING OVER SOUTHERN MINNESOTA WITH SEVERAL MID-LEVEL SHORTWAVE TROFS ROTATING AROUND THE LOW. KPAH SHOWS SEVERAL BANDS OF SHOWERS AND STORMS MOVING EAST ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THIS PRECIPITATION WAS BEING CAUSED BY THE SURFACE TROF AND AN UPPER LEVEL TROF CURRENTLY LOCATED OVER MISSOURI. FOR TONIGHT...THE TROFS OVER MISSOURI...BOTH SURFACE AND ALOFT... ARE EXPECTED TO MOVE EAST ACROSS THE REGION. CHANCE POPS STILL LOOK LIKE A GOOD BET TONIGHT AS THESE SYSTEMS COMBINE WITH THE STEEP LOW AND MID-LEVEL LAPSE RATES THAT ARE PLACE. NORTHERN ZONES SHOULD HAVE A GREATER THREAT OF PRECIP AS MID-LEVEL TEMPS ARE COLDER AND REGION IS CLOSER TO UPPER LOW. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE STORMS. STILL BELIEVE THERE IS A CHANCE OF ISOLATED LARGE HAIL AND STRONG WINDS WITH SOME OF THE STRONGER STORMS. HOWEVER...THIS SEVERE THREAT SHOULD DIMINISH AFTER SUNSET. THE UPPER LOW IS EXPECTED TO DRIFT SOUTHEAST TO ILLINOIS BY THURSDAY AFTERNOON. WITH THE MID LEVEL LOW SO CLOSE...EXPECT MORE IN THE WAY OF CLOUDINESS THURSDAY. SOME DIURNALLY INDUCED SHOWERS ARE ALSO POSSIBLE. THUNDER THREAT SEEMS TO BE LIMITED TO NORTHERN ZONES AS THEY WILL BE CLOSER TO THE UPPER LOW AND ANY WEAK DYNAMICS. THIS UNSETTLED WEATHER WILL CONTINUE UNTIL SUNDAY WHEN THE UPPER LOW STARTS TO MOVE NORTHEAST AWAY FROM THE REGION. THIS WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS EACH DAY THROUGH THE WEEKEND. WEAK HIGH PRESSURE WILL THEN BUILD INTO THE AREA ONI MONDAY RESULTING IN DRY CONDITIONS AND WARMER TEMPS. TEMPS WILL GENERALLY BE A BLEND OF FWC...MAV AND PREVIOUS CCF NUMBERS. .PAH...NONE. JSH
In the hours before
Special weather statement, May 23, 12:26 PM CDT, 4 hours 57 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231930- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1226 PM CDT WED MAY 23 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA UNTIL 600 AM THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION THIS AFTERNOON AND EVENING. DAYTIME HEATING...COMBINED WITH COLD TEMPERATURES ALOFT AND SOME MID LEVEL MOISTURE...WILL HELP SHOWERS AND SOME THUNDERSTORMS DEVELOP ACROSS THE QUAD STATE REGION THIS AFTERNOON INTO TONIGHT. THE COLD TEMPERATURES ALOFT WILL RESULT IN THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS WITH ANY STORMS THAT DEVELOP. A FEW OF THE STRONGER STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT SHOULD DIMINISH AFTER SUNSET. MOVEMENT OF SHOWERS AND THUNDERSTORMS WILL BE TO THE EAST AT 35 MPH. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RSU/JSH
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.